Jump to content
Important Survey - Please Participate ×

Previous Health Issues Before Benzo WD?How do you cope?


[re...]

Recommended Posts

If you had both of these before you took a benzo, I would see a doc for these as they are serious issues. However, high BP can also be the result of a taper.
Link to comment
Share on other sites

If you had both of these before you took a benzo, I would see a doc for these as they are serious issues. However, high BP can also be the result of a taper.

Thankyou Benzo girl I have given this possebility alot of thought and I do remember alot about this day when I was diagnosed and it was shear pandamonium and looking back I wish I had halted everything  to clear my head and tread more slowly....didnt happen.But its not too late too get this stuff cleared from my med records.Thankyou for responding :)
Link to comment
Share on other sites

I had hormonal issues/exhaustion caused by temporary but chronic insomnia (organic cause) before I tried to taper.  The GP didn't take me seriously.

 

Go figure, I'm so smart ... trying to start a taper when you have hormonal issues before the taper (not directly related to tolerance W/D or something like that) ? Then you get hormonal issues caused by trying to taper on top of that (and worse) So in a way, I am not coping.

 

reindeer50, would the doc help ?

Link to comment
Share on other sites

I have 2 issues, High BP and emphasema and it has been a struggle,and the breathing meds are no joke. Reindeer

 

Hi Reindeer,

 

I'm sorry you are struggling.  You are so right, many on this forum have serious health issues and then to add in benzo withdrawals seems like adding insult to injury.  If you are on the conventional breathing meds for your COPD, I imagine they do a great deal to add to your anxiety and shakiness and amped up feeling.  Not to mention the anxiety that can come from just having breathing problems.  Perhaps it might have even been one reason you were on benzos?

 

I have no personal experience with COPD, but do have high BP.  That too can add to the stress.  During acute, I often had BP spikes where I would have to take extra meds and lie down.  They were scary, but they settled out the farther down the road I got.  I am now 15 months off all benzos and my BP is pretty stable, with the occasional spike, but nothing as drastic as it was in acute.  Its a pretty common symptom in withdrawal.

 

If I read your signature right, you are now 5 months off benzos?  I began to feel a lot better about that time frame.  At 15 months off, most everything has settled out and I am feeling much better overall, although I still have a ways to go.  I find that the best thing I can do for myself is to use everything in my power to distract myself from my symptoms.  TV, Scrabble, crafts, hobbies, taking a walk, anything and everything so I don't focus so much on my symptoms.  That and letting time pass will get us where we want to be.

 

You will get there too!  I'm sending you good thoughts for hope and healing and the strength to hang on until you get there.

 

:smitten:

She

Link to comment
Share on other sites

I had hormonal issues/exhaustion caused by temporary but chronic insomnia (organic cause) before I tried to taper.  The GP didn't take me seriously.

 

Go figure, I'm so smart ... trying to start a taper when you have hormonal issues before the taper (not directly related to tolerance W/D or something like that) ? Then you get hormonal issues caused by trying to taper on top of that (and worse) So in a way, I am not coping.

 

reindeer50, would the doc help ?

So far I have recieved no real help from a doctor lol thats another story...Thankyou for responding and bless your heart you are going through alot. Going thru wd is such a major stress on our bodies that I am in awe of all these brave souls doing just that right now as we type these words(hugs)  reindeer
Link to comment
Share on other sites

I have 2 issues, High BP and emphasema and it has been a struggle,and the breathing meds are no joke. Reindeer

 

Hi Reindeer,

 

I'm sorry you are struggling.  You are so right, many on this forum have serious health issues and then to add in benzo withdrawals seems like adding insult to injury.  If you are on the conventional breathing meds for your COPD, I imagine they do a great deal to add to your anxiety and shakiness and amped up feeling.  Not to mention the anxiety that can come from just having breathing problems.  Perhaps it might have even been one reason you were on benzos?

 

I have no personal experience with COPD, but do have high BP.  That too can add to the stress.  During acute, I often had BP spikes where I would have to take extra meds and lie down.  They were scary, but they settled out the farther down the road I got.  I am now 15 months off all benzos and my BP is pretty stable, with the occasional spike, but nothing as drastic as it was in acute.  Its a pretty common symptom in withdrawal.

 

If I read your signature right, you are now 5 months off benzos?  I began to feel a lot better about that time frame.  At 15 months off, most everything has settled out and I am feeling much better overall, although I still have a ways to go.  I find that the best thing I can do for myself is to use everything in my power to distract myself from my symptoms.  TV, Scrabble, crafts, hobbies, taking a walk, anything and everything so I don't focus so much on my symptoms.  That and letting time pass will get us where we want to be.

 

You will get there too!  I'm sending you good thoughts for hope and healing and the strength to hang on until you get there.

 

:smitten:

She

Thankyou she who must...I was not on Benzos before this diagnosis So yes that was why I took started benzos and as time went by I realized they stopped working so she would up the dose and frequently changed too another benzo...I was enlightened by an abc story on benzos and dimentia(Ihate that word) And I had a confrontation with her and walked out.Went to another Doctor and was out of the frying pan into the fire......... anyway I am surprisingly stable at this time with the copd and Im sure some of those meds affect my symptoms and my blood pressure I am working on various ways to stabelize the BPS we shall see.I do much the same things as you for coping I make wire wrapped jewelry and watch dozens of house flipping shows because I dont have to take them serious LOL Thank God for net flix.Thankyou for posting and I hope my path to healing follows along the same as yours I am no longer a spring chicken as many of us are on BB I am so grateful for this place....I learned so much here, things I had no clue existed Dependancy on a doctor prescribed drug is the big one.Blessed Be to you SheWhoMust :)
Link to comment
Share on other sites

Hi Reindeer,

 

Sounds like YES you are doing surprisingly well, not only with your COPD, but overall.  I'm with you on the Netflix front, I keep that going for hours on end.  I also read books, make quilts, take care of my tropical fish aquarium, maintain my home, and walk.  I believe I am in your age group as well.  We may not be spring chickens anymore, but we have a perspective that those young whippersnappers don't have yet!  LOL.  Hang in there and we'll get there, God willing.

 

:smitten:

She

Link to comment
Share on other sites

No spring chicken here either folks!  (66)  Two years prior to starting my Lorazepam taper I was diagnosed with Myasthenia Gravis (MG), a rare, incurable, progressive neuromuscular autoimmune disease with a long list of nasty symptoms.  Prior to 1975 this was bad news but now you can stay in the game by taking lots of really fun immunosuppressant meds!  I cope by staying as busy as my conditions allow and by enjoying a few activities that I put off during my decades as a workaholic.  Photography is fun; converted my living room into a studio!  And yeah, you can't beat a good comedy on Netflix, for sure.  Comedy therapy!  Also I've embraced many Buddhist teachings that have been so helpful.  One Buddhist phrase that I like is "just being alive is enough."  Although we suffer, hey, just being alive is a very cool thing.  Celebrate it, savor it like a juicy steak.  :thumbsup:
Link to comment
Share on other sites

Thankyou Photobug my niece asked me once how old I was and I told her I was as old as the hills lol she looked at me stunned.(65)And really believed me! as for being alive is enough I agree, and it is a very cool thing! Winter is coming and my Raven buddies are back and looking for treats and too me that is the coolest thing, because they recognize me.                                          Reindeer
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...